MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VISILOC INTRODUCER SET; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VISILOC INTRODUCER SET; BIOPSY INSTRUMENT
Catalog Number ECMRINTLOC
Medical Device Problem Codes Break (1069); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, ink was allegedly noticed which made it appeared contaminated.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one opened 10g visiloc mri introducer set was returned for evaluation.On visual evaluation, visiloc introducer set was received with protective tubing and appeared to be clean.The obturator was received in two and black residue was observed in the tray.On microscopic observations, a circumferential break was noted to the obturator, partial liquid was noted to be missing within the obturator.No other anomalies were noted.Further functional testing was not performed, due to the condition of the device returned.Therefore, the investigation is confirmed for the identified break issue as a circumferential break was noted to the obturator.However, the investigation is kept as inconclusive for the reported device contamination issue as the identified break issue contributed the leak in the obturator.A definitive root cause for the alleged device contamination issue is due to the identified break issue noted in the obturator.However, the definite root cause for the identified break issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 expiry date: 04/2024.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one opened 10g visiloc mri introducer set was returned for evaluation.On visual evaluation, visiloc introducer set was received with protective tubing and appeared to be clean.The obturator was received in two and black residue was observed in the tray.On microscopic observations, a circumferential break was noted to the obturator, partial liquid was noted to be missing within the obturator.No other anomalies were noted.Further functional testing was not performed, due to the condition of the device returned.Therefore, the investigation is confirmed for the identified break issue as a circumferential break was noted to the obturator.However, the investigation is unconfirmed for the reported device contamination issue as the black liquid noticed is the liquid used within the obturator (the liquid turns black when exposed to oxygen) and not foreign to the device.The break observed in the obturator, which caused fluids inside to leak and turn black when exposed to oxygen, is a clear primary cause of the reported device contamination problem.However, the definite root cause for the identified break issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VISILOC INTRODUCER SET
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19102513
Report Number2020394-2024-00491
Device Sequence Number17977899
Product Code KNW
UDI-Device Identifier00801741086229
UDI-Public(01)00801741086229(11)231031(17)240401(10)VTHX0529
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161805
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Catalogue NumberECMRINTLOC
Device Lot NumberVTHX0529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer08/08/2024
10/08/2024
Initial Report FDA Received Date04/13/2024
Supplement Report FDA Received Date08/26/2024
10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown